Home » Frequently asked Questions on Health » How to cope up with side effects due to antidepressants?

How to cope up with side effects due to antidepressants?

Q: I am 22 years old suffering from depression from the past 1 year. I took Serta and Mirtaz but they gave me the side effect of delayed ejaculation. Then my doctor shifted me to Trima 300 mg per day but after some months I did not feel better. Then again he shifted me to Fluvoxin 100. Now the situation is under control but I get mild jerks sometimes due to the medicine. I have also gained some fat on my face. Is it related to the medicines I am taking? What should I do, should I go to some other doctor?

A:If you're suffering from depressive illness (the commonest of all the psychiatric illnesses) there is no other way of saying it that 'you need antidepressant medication'. Actually there are many antidepressants. But we need to find one antidepressant, which you tolerate well and at the same time it takes care of the depressive symptoms. Most of the antidepressant medication may produce undesirable side effects like the sexual side effect. Sometimes the side effects occur in the beginning and as the body develops tolerance one doesn't notice it after a while. Sometimes we might need to add Ciproheptadine (Syrup. Practine) to decrease the sexual side effects. Other times be might choose one of the newer antidepressants i.e. Escitalopram, Duloxetine etc. And one thing – when you find one such antidepressant and it is doing well, then stick to it. (continue the medication in the same dose for 1 year.)

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------